Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Lower legs between knee and ankles appear to be bruised. Had rash on shins. Eczema or psoriasis?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I notice that my lower legs between my knee and ankles appear to have a bruised look to them. It does not hurt but has appearance of reddish/purple tone. For the past few weeks I have had a rash on one of my shins also. Not sure if it is related. It looks like eczema or psoriasis.
Posted Fri, 11 Oct 2013 in General Health
Answered by Dr. Shruti Rijhwani 48 minutes later
Brief Answer:
Rule out erythema nodosum

Detailed Answer:
Dear sir,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would like to tell you that what you are telling are very non specific symptoms , they can represent any disease . Rash on shins can be a manifestation of many systemic diseases also apart from skin diseases like Erythema nodosum can occur in many diseases like sarcoidosis, tuberculosis etc in which rash is typically on shins.

I would like you to consult a dermatologist and get the rash examined by him because only after examining exact cause of rash can be determined . One more thing is to get your platelet count checked to rule out if they are any ecchymotic patches.

Take care.

Wish you good health.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor